Drug-induced parkinsonism after allogeneic bone marrow transplantation

Z. S. Pavletic, M. R. Bishop, K. Markopoulou, Zbigniew K Wszolek

Research output: Contribution to journalArticle

3 Citations (Scopus)

Abstract

We report a severe case of drug-induced parkinsonism (DIP) after allogeneic BMT successfully treated with levodopa. BMT patients typically receive numerous medications which can cause DIP, and mild cases of DIP may remain unrecognized or be misdiagnosed. Physicians should be aware of DIP as a potential neurological complication after BMT to avoid further administration of drugs that could aggravate symptoms.

Original languageEnglish (US)
Pages (from-to)1185-1187
Number of pages3
JournalBone Marrow Transplantation
Volume17
Issue number6
StatePublished - Jun 1996
Externally publishedYes

Fingerprint

Homologous Transplantation
Parkinsonian Disorders
Bone Marrow Transplantation
Pharmaceutical Preparations
Levodopa
Diagnostic Errors
Physicians

Keywords

  • Bone marrow transplantation
  • Drug effects
  • Levodopa
  • Neurological complications
  • Parkinsonism

ASJC Scopus subject areas

  • Hematology
  • Transplantation

Cite this

Pavletic, Z. S., Bishop, M. R., Markopoulou, K., & Wszolek, Z. K. (1996). Drug-induced parkinsonism after allogeneic bone marrow transplantation. Bone Marrow Transplantation, 17(6), 1185-1187.

Drug-induced parkinsonism after allogeneic bone marrow transplantation. / Pavletic, Z. S.; Bishop, M. R.; Markopoulou, K.; Wszolek, Zbigniew K.

In: Bone Marrow Transplantation, Vol. 17, No. 6, 06.1996, p. 1185-1187.

Research output: Contribution to journalArticle

Pavletic, ZS, Bishop, MR, Markopoulou, K & Wszolek, ZK 1996, 'Drug-induced parkinsonism after allogeneic bone marrow transplantation', Bone Marrow Transplantation, vol. 17, no. 6, pp. 1185-1187.
Pavletic, Z. S. ; Bishop, M. R. ; Markopoulou, K. ; Wszolek, Zbigniew K. / Drug-induced parkinsonism after allogeneic bone marrow transplantation. In: Bone Marrow Transplantation. 1996 ; Vol. 17, No. 6. pp. 1185-1187.
@article{39b0b48ef5ea4ab78136a39c0e0d6b18,
title = "Drug-induced parkinsonism after allogeneic bone marrow transplantation",
abstract = "We report a severe case of drug-induced parkinsonism (DIP) after allogeneic BMT successfully treated with levodopa. BMT patients typically receive numerous medications which can cause DIP, and mild cases of DIP may remain unrecognized or be misdiagnosed. Physicians should be aware of DIP as a potential neurological complication after BMT to avoid further administration of drugs that could aggravate symptoms.",
keywords = "Bone marrow transplantation, Drug effects, Levodopa, Neurological complications, Parkinsonism",
author = "Pavletic, {Z. S.} and Bishop, {M. R.} and K. Markopoulou and Wszolek, {Zbigniew K}",
year = "1996",
month = "6",
language = "English (US)",
volume = "17",
pages = "1185--1187",
journal = "Bone Marrow Transplantation",
issn = "0268-3369",
publisher = "Nature Publishing Group",
number = "6",

}

TY - JOUR

T1 - Drug-induced parkinsonism after allogeneic bone marrow transplantation

AU - Pavletic, Z. S.

AU - Bishop, M. R.

AU - Markopoulou, K.

AU - Wszolek, Zbigniew K

PY - 1996/6

Y1 - 1996/6

N2 - We report a severe case of drug-induced parkinsonism (DIP) after allogeneic BMT successfully treated with levodopa. BMT patients typically receive numerous medications which can cause DIP, and mild cases of DIP may remain unrecognized or be misdiagnosed. Physicians should be aware of DIP as a potential neurological complication after BMT to avoid further administration of drugs that could aggravate symptoms.

AB - We report a severe case of drug-induced parkinsonism (DIP) after allogeneic BMT successfully treated with levodopa. BMT patients typically receive numerous medications which can cause DIP, and mild cases of DIP may remain unrecognized or be misdiagnosed. Physicians should be aware of DIP as a potential neurological complication after BMT to avoid further administration of drugs that could aggravate symptoms.

KW - Bone marrow transplantation

KW - Drug effects

KW - Levodopa

KW - Neurological complications

KW - Parkinsonism

UR - http://www.scopus.com/inward/record.url?scp=0030018674&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0030018674&partnerID=8YFLogxK

M3 - Article

C2 - 8807135

AN - SCOPUS:0030018674

VL - 17

SP - 1185

EP - 1187

JO - Bone Marrow Transplantation

JF - Bone Marrow Transplantation

SN - 0268-3369

IS - 6

ER -